Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2025, 5:22 PM EDT for Marion County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2025, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 20, 2025, 6:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 200 PM EDT Fri Jun 20 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER... .NEAR TERM... Issued at 149 PM EDT Fri Jun 20 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf A cold front trailing off a low pressure system near New Brunswick is draped just off the east coast and across the Carolinas as an upper level trough is stretched across the FL/GA border and will slowly move east off the Atlantic coast. This pattern has pushed drier air into the region, especially over southeast Georgia and is starting to filter into northeast Florida's Suwannee Valley. The drier air over southeast Georgia has limited the development of convection to be isolated to widely scattered showers and storms at best. Rain and storms are expected to develop as the Atlantic and Gulf coast sea breezes converged along the U.S. Highway 301 and I-75 corridors. A few stronger storms may be possible along and west of US-301 that could produce winds of 40-50 mph, along with frequent lightning strikes and localized flooding. Daytime highs will be in the low to mid 90s with the Atlantic sea-breeze keeping temperatures slightly cooler along the coast. Tonight, the drier air over southeast Georgia will continue to trickle south into northeast Florida, thinning cloud cover out overnight into tomorrow morning. overnight lows will dip into the low 70s with areas along the coast staying in the mid to upper 70s. && .SHORT TERM... (Saturday through Sunday night) Issued at 149 PM EDT Fri Jun 20 2025 This weekend, the convective coverage will shift inland and decrease through as drier air wraps around the broad ridge, spanning across the eastern US, and advects across Florida on a deep easterly flow. An onshore steering flow will prioritize the Atlc sea breeze and focus scattered storms along and west of the I-75 corridor where sea breezes are expected to collide. Though the dry air in the mid and upper levels will limit coverage, if a strong storm can overcome the dry air and capping inversions, strong downbursts are possible with DCAPE 1000-1500 J/kg. Prior to any considerable convective initiation, temperatures will warm to the 90s each day this weekend. The "cool" spot will be along the coast where the early sea breeze should keep highs in the upper 80s, though it'll feel like 100-105 degrees. && .LONG TERM... (Monday through next Friday) Issued at 149 PM EDT Fri Jun 20 2025 The stagnant pattern, featuring stacked ridging that extends from the ground through the upper levels, remains intact through next week. With the ridge centered to the north, deep onshore (easterly) flow will keep conditions at the coast less hot compared to inland areas. However, dry air sourced by the Saharan Air Layer lingering across the open Atlantic will lower thunderstorm potential and coverage considerably through next week. With deeper mixing and abundant sunshine, air temperature readings may push to the high 90s and potentially 100F inland next week, which may threaten a few daily maximum temperature records. && .AVIATION... (18Z TAFS) Issued at 132 PM EDT Fri Jun 20 2025 Showers and thunderstorms are still expected to develop as the Atlantic and Gulf coast sea-breezes move inland and begin to converge, but coverage is expected to be more widespread as drier air has filtered in from the north. Higher coverage and intensity is expected inland towards the U.S. HWY-301 and I-75 corridors in the late afternoon so have left the TEMPO group in for GNV. Confidence is only high enough to include vicinity coverage at SSI. Onshore winds are increasing near the coastal terminals to 10-15 knots as the Atlantic sea-breeze moves inland, while westerly surface winds of 5-10 knots develop at GNV by 20Z as the Gulf coast sea- breeze crosses the terminal. Winds will be light overnight with BR developing at VQQ and GNV in the predawn to early morning hours. VFR conditions will prevail at all sites after 03Z to the end of the period. && .MARINE... Issued at 149 PM EDT Fri Jun 20 2025 A cold frontal boundary has stalled across the southeastern states today, while a weak trough preceding this front has shifted southward across the northeast Florida waters. This trough may develop widely scattered thunderstorms, mainly over the northeast Florida waters into the evening. The frontal boundary will dissipate Saturday morning as Atlantic high pressure lifts its axis to the north of our local waters, resulting in a prevailing onshore wind flow that will continue through next week. Only isolated to widely scattered showers and thunderstorms are forecast across our local waters during this time frame. Seas of 2 to 3 feet will prevail both near shore and offshore during the next several days. Rip Currents: Low to moderate risk at area beaches through the weekend && .FIRE WEATHER... Issued at 149 PM EDT Fri Jun 20 2025 A deep ridge of high pressure will develop to the north over the weekend, enhancing easterly flow (and the Atlantic sea breeze). Isolated sea breeze thunderstorms are possible across the north- central FL this afternoon and again Saturday with decreasing storm chances through next week, leading to hot and dry conditions. Despite the dry air, critical humidity is not expected. Fair dispersions are expected this weekend but will trend toward High levels next week as transport winds become breezy. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 94 71 92 / 0 20 10 30 SSI 75 89 77 88 / 10 20 10 20 JAX 71 93 73 92 / 20 30 10 30 SGJ 73 90 74 89 / 20 30 10 30 GNV 71 94 73 95 / 30 60 20 40 OCF 71 94 73 95 / 40 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 20, 5:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Fri Jun 20 2025
FLZ240-340-202145-
Central Marion FL-Western Marion FL-
511 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Inverness, moving north at 15 mph.
HAZARD...Wind gusts around 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Marion
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2897 8232 2900 8237 2908 8241 2912 8214
2896 8212 2896 8231
TIME...MOT...LOC 2111Z 167DEG 12KT 2897 8223
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jun 20, 5:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
515 PM EDT Fri Jun 20 2025
FLZ140-240-202145-
Central Marion FL-Eastern Marion FL-
515 PM EDT Fri Jun 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort McCoy. A strong thunderstorm was nearly stationary.
HAZARD...Wind gusts around 40 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Fort McCoy, Lynne, Sparr, Anthony, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2943 8199 2932 8183 2914 8192 2930 8217
TIME...MOT...LOC 2115Z 037DEG 2KT 2932 8197
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:06 PM EDT | Special Marine Warning | JAX | 54 min | |
| Jun 19, 8:30 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 19, 9:00 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jun 19, 9:07 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jun 19, 9:39 PM EDT | Special Weather Statement | JAX | Bradford | 36 min |
| Jun 19, 9:45 PM EDT | Special Marine Warning | JAX | 36 min | |
| Jun 20, 5:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Jun 20, 5:15 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Jun 20, 5:53 PM EDT | Special Weather Statement | JAX | Putnam | 37 min |
| Jun 20, 6:04 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 20, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jun 20, 6:23 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Jun 20, 6:45 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Jun 20, 6:47 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jun 20, 7:03 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Jun 20, 7:06 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jun 20, 7:21 PM EDT | Special Weather Statement | JAX | Bradford | 24 min |
| Jun 20, 7:34 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Jun 20, 7:36 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Jun 20, 7:57 PM EDT | Special Weather Statement | JAX | Clay | 33 min |
| Jun 19, 8:14 PM EDT | Special Weather Statement | JAX | Glynn | 46 min |
| Jun 19, 9:08 PM EDT | Special Weather Statement | JAX | Camden | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.